MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event: unknown, not provided.Best estimate of date of event is between on (b)(6) 2022 and on (b)(6) 2023.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the doctor performed two (2) cataract surgeries, one on each of the patient's eyes.It was stated that the patient never had problems with halos at night, and did not even know the meaning of a halo.However, after the surgeries, the patient had multiple halos of all colors of the street lights in her line of sight when driving at night.There were so many, that it left the patient in an extremely dangerous situation if she were to drive at night.Thus, the patient did not drive at night since on (b)(6) 2022.The patient was informed that sometimes halos and glares resolve themselves with time; but patient claimed that hers did not.It was learned that explant occurred later but no other information was provided.This report captures event for suspect lens in right eye (od).Event for left eye (os) is determined to be not reportable at this time.
 
Additional Manufacturer Narrative
Additional information: further information received that the replacement lens for the right eye (od) explant was a non-johnson and johnson lens.Also, as to patient outcome on od, patient well post-op, no injury.Apparently visual issues on left eye (os) are only some halos, not affecting regular activities, no plan to remove lens os.Patient race is white, weight around 170 lbs.Fields below updated.Section a4: weight: 170 lbs.Section a5: race: white.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: upon further review it was noted that information that dr.Nicole fram explanted the suspect lens was inadvertently missed in the 1st supplemental report submitted.Therefore, this 2nd supplemental report is being submitted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17191256
Report Number3012236936-2023-01574
Device Sequence Number17594162
Product Code MFK
UDI-Device Identifier05050474689381
UDI-Public(01)05050474689381(17)250528
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Model NumberZLU150
Device Catalogue NumberZLU150U210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer06/22/2023
07/26/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/10/2023
07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight77 KG
Patient RaceWhite